Florida, 2006

Hail in Florida, July 28, 2006

July 28, 2006 · NWS TAE · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 28, 2:06 PM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 28, 2:06 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT FRI JUL 28 2006

.SYNOPSIS...THE BERMUDA RIDGE IS FIRMLY ENTRENCHED ACROSS THE GULF
STATES WITH ITS AXIS VERY NEAR THE GULF COAST. YET ANOTHER SCORCHER
IS IN PROGRESS ACROSS THE FORECAST AREA THIS AFTERNOON WITH MOST
INLAND AREAS IN THE MID TO UPPER 90S AND RISING AT 2 PM EDT.
UNOFFICIALLY, IT HAS ALREADY REACHED 100 IN TOWN HERE IN THE CAPITAL
CITY, BUT NOT AT THE TLH ASOS. REGIONAL RADARS SHOW CONVECTION
FIRING WELL TO OUR NW IN NW AL, AND WELL TO THE SE OVER THE WRN FL
PENINSULA. ISOLATED TS HAVE ALSO DEVELOPED OVER IN SE GA AND NE FL,
AND THESE ARE HEADED OUR WAY.

&&

.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
WOULD NOT BE SURPRISED TO SEE A FEW MORE STRONG TO SEVERE STORMS
THIS EVENING ACROSS OUR ERN ZONES LIKE LAST NIGHT. WE HAVE CHANCE
POPS THERE, WITH SLIGHT CHANCE FURTHER W. THE RIDGE AXIS WILL SLIP
SWD OVER THE NEXT FEW DAYS AND THIS WOULD WARRANT HIGHER POPS AND
LOWER TEMPS. WE HAVE TRENDED IN THIS DIRECTION, BUT NOTE QUITE A
DIFFERENCE IN THE MET AND MAV GUIDANCE FOR SAT. WE FAVORED THE
WETTER MAV IN THE BLEND WHICH WAS CLOSER TO THE INHERITED FORECAST.
BY SUN, THE MODELS ARE IN BETTER AGREEMENT THAT THE RIDGE AXIS WILL
BE SOLIDLY S OF THE AREA, WITH A VORT LOBE SETTLING SWD ACROSS THE
AREA. LIKELY POPS WERE USED FOR MOST AREAS.

.LONG TERM...MON THROUGH FRI.
THE GFS AND ECMWF FORECAST THE SURFACE BERMUDA RIDGE TO REMAIN NEAR
OR JUST SOUTH OF THE REGION THROUGH THE PERIOD. BOTH MODELS MAINTAIN
SOMEWHAT LOWER 500 MB HEIGHTS OVER THE AREA AS THIS REGION WILL BE
WELL SOUTH OF A STRONG HIGH PRESSURE CENTER. THEY ALSO MAINTAIN AN
AREA OF DEEP LAYER MOISTURE ACROSS THE REGION...THOUGH THE GFS
CONTINUES TO LOOK WETTER THAN THE ECMWF. THIS PATTERN SHOULD YIELD A
TYPICAL SUMMERTIME PATTERN...WITH SCATTERED MAINLY AFTERNOON AND
EVENING STORMS...AND NEAR-AVERAGE TEMPERATURES.

&&

.MARINE...WITH THE CESSATION OF THE SEA BREEZE, WELL SEE ONE MORE
NIGHT OF ELY FLOW BEFORE WINDS SETTLE INTO A PERSISTENT ONSHORE FLOW
PATTERN FOR THE NEXT 5 DAYS. WINDS AND SEAS WILL CONTINUE TO BE
ENHANCED WITHIN THE SEA BREEZE CIRCULATION EACH AFTERNOON WITHIN
ABOUT 10 NM OF THE COAST.

&&

.AVIATION...VFR CONDITIONS FCST THRU THE PERIOD. ISOLD-WDLY SCT
SHRA/TS WILL DEVELOP THIS AFTN ACCOMPANIED BY POSSIBLE MVFR-IFR
VSBY/CIGS...MAINLY ALONG/E OF A LINE FROM VLD TO 40J...AS WELL AS
TWEB ROUTE 117. INCLUDED SCT050CB FOR TLH AND VLD UNTIL 02Z. EXPECT
VARIABLE WINDS AROUND 5 KTS...BECOMING SLY 5-10 KTS THIS AFTN. WINDS
WILL BECOME LIGHT/VARIABLE LATER THIS EVENING.

&&

.FIRE WEATHER...THE RH DIPPED BELOW 40 PERCENT AS OF 18Z TODAY OVER
PARTS OF N FL, SO WE WILL GET MARGINAL DURATIONS IN SOME AREAS ONCE
AGAIN TODAY. THINK THE START IS LATE ENOUGH TO PRECLUDE ISSUING A
RED FLAG WARNING AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73 95 73 92 / 20 50 50 60
PANAMA CITY  77 91 77 89 / 20 40 50 70
DOTHAN       74 95 74 91 / 10 40 40 60
ALBANY       74 96 74 93 / 20 40 40 50
VALDOSTA     74 96 74 92 / 30 50 40 60
CROSS CITY   74 92 73 91 / 30 60 30 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION...JAMSKI
LONG TERM...FOURNIER
REMAINDER OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 28, 3:09 AM EST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT FRI JUL 28 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-290815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
309 AM CDT FRI JUL 28 2006 /409 AM EDT FRI JUL 28 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
THE WEATHER TODAY WILL BE MUCH LIKE THURSDAY...HOT WITH ISOLATED
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. ON THURSDAY
THERE WERE REPORTS OF LARGE HAIL AND WIND DAMAGE ACROSS PORTIONS
OF NORTH FLORIDA AND SOUTH GEORGIA AS SCATTERED THUNDERSTORMS
DEVELOPED ALONG THE EAST COAST SEA BREEZE AND MOVED TOWARD THE
WEST IN THE LATE AFTERNOON AND EVENING. THIS WILL LIKELY OCCUR
AGAIN TODAY...WITH THE MAIN THREAT FOR LARGE HAIL AND WIND DAMAGE
NEAR AND EAST OF A LINE FROM TALLAHASSEE FLORIDA...TO LAKELAND
GEORGIA. SHOWERS AND THUNDERSTORMS IN THIS AREA WILL TEND TO BE
MORE NUMEROUS THAN ELSEWHERE...WHERE RAIN CHANCES WILL ONLY BE IN
THE 20 TO 30 PERCENT RANGE. HIGH TEMPERATURES WILL ONCE AGAIN
REACH 95 TO 99 DEGREES. THE RELATIVE HUMIDITY WILL BE RATHER LOW
THIS AFTERNOON SO THE HEAT INDEX WILL NOT BE MUCH HIGHER THAN THE
ACTUAL AIR TEMPERATURE. HOWEVER...NORMAL PRECAUTIONS SHOULD BE
TAKEN TO GUARD AGAINST HEAT STRESS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
RAIN CHANCES WILL INCREASE THIS WEEKEND AS AN UPPER LEVEL
DISTURBANCE DEVELOPS OVER THE AREA AND INTERACTS WITH A MOIST
UNSTABLE AIRMASS. RAIN CHANCES WILL GRADUALLY RETURN TO NORMAL
NEXT WEEK. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT
EXPECTED...BUT A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY IF STRONG TO
SEVERE STORMS BEGIN TO FORM LATE IN THE AFTERNOON AND EVENING HOURS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

FOURNIER

In the hours before

Special weather statement, Jul 28, 5:00 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 PM EDT FRI JUL 28 2006

FLZ028-282245-
TAYLOR-
600 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY IN THE
EASTERN FLORIDA BIG BEND...

* UNTIL 645 PM EDT

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF PERRY...MOVING WEST AT 15
MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 25 TO 35 MPH...
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...
AND SMALL HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1
TO 2 HOURS.

7-TREXLER
Special weather statement, Jul 28, 5:04 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT FRI JUL 28 2006

GAZ160-282300-
LOWNDES-
604 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 700 PM EDT

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF VALDOSTA...MOVING NORTHWEST
AT 10 MPH.

THIS STORM WILL BE NEAR...
  VALDOSTA BY 630 PM EDT.
  WEST VALDOSTA BY 635 PM EDT.

PEOPLE IN LOWNDES COUNTY...INCLUDING THE CITY OF VALDOSTA SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Jul 28, 5:19 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT FRI JUL 28 2006

FLZ026-282315-
LIBERTY-
619 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY IN
NORTH FLORIDA...

* UNTIL 715 PM EDT

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED A STRONG THUNDERSTORM 20 MILES WEST OF CRAWFORDVILLE. THIS
STORM WAS NEARLY STATIONARY. THE STORM IS CAPABLE OF PRODUCING WINDS
FROM 25 TO 35 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS...NEARLY CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND SMALL HAIL. RESIDENTS SHOULD CONTINUE TO
MONITOR THE WEATHER OVER THE NEXT 1 TO 2 HOURS.

7-TREXLER
Special weather statement, Jul 28, 5:23 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
623 PM EDT FRI JUL 28 2006

FLZ029-282315-
LAFAYETTE-
623 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY IN
THE EASTERN FLORIDA BIG BEND...

* UNTIL 715 PM EDT

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DOWLING PARK...OR 12 MILES
NORTHWEST OF MAYO...MOVING NORTHWEST AT 10 MPH. THIS STORM IS
CAPABLE OF PRODUCING WINDS FROM 25 TO 35 MPH...TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND SMALL
HAIL. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT 1 TO 2
HOURS.

7-TREXLER
Special weather statement, Jul 28, 5:38 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT FRI JUL 28 2006

GAZ127-146-282345-
COLQUITT-WORTH-
638 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWESTERN
COLQUITT AND SOUTHWESTERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 745 PM EDT

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOERUN...OR 14 MILES SOUTHEAST OF PUTNEY.
THIS STORM WAS NEARLY STATIONARY.

PEOPLE IN NORTHWESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES...
INCLUDING THE CITY OF DOERUN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, Jul 28, 5:50 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT FRI JUL 28 2006

GAZ157-282345-
GRADY-
650 PM EDT FRI JUL 28 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 745 PM EDT

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAIRO...MOVING NORTH AT 5 MPH.

PEOPLE IN NORTHERN GRADY COUNTY...INCLUDING THE CITY OF CAIRO...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Dixie

When
July 28, 6:10 PM EST
Where
Dixie County, 3 mi N of Yellow Jacket
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.500, -83.000

The public reported nickel size hail six miles west of Chiefland at Manatee State Park.

Hail, Jackson

When
July 28, 7:00 PM EST to 7:01 PM EST
Where
Jackson County, 2 mi S of Marianna
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.750, -85.233

A SKYWARN storm spotter reported golfball size hail on Interstate 10 near mile marker 139.

Hail, Jackson

When
July 28, 7:00 PM EST to 7:02 PM EST
Where
Jackson County, Marianna
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.783, -85.233

The public reported penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519684, 5519685, 5519686.